19 doctors weighed in:

Can Lexapro (escitalopram) give you a headache ?

19 doctors weighed in
Dr. Charles Turck
Pharmacology
13 doctors agree

In brief: Yes, it can

Headache is one of the common side effects of escitalopram and occurs in 25% of patients who are taking it.
It’s not a bad idea to report it to the person who prescribed it - as it has to do with how well you’re tolerating the medication. Know that the headache is expected to go away within a few weeks of starting the medicine or increasing the dose.

In brief: Yes, it can

Headache is one of the common side effects of escitalopram and occurs in 25% of patients who are taking it.
It’s not a bad idea to report it to the person who prescribed it - as it has to do with how well you’re tolerating the medication. Know that the headache is expected to go away within a few weeks of starting the medicine or increasing the dose.
Dr. Charles Turck
Dr. Charles Turck
Thank
Dr. Heidi Fowler
Psychiatry
4 doctors agree

In brief: Yes

Headache is a possible side effect from lexapro (escitalopram).

In brief: Yes

Headache is a possible side effect from lexapro (escitalopram).
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
Dr. James Okamoto
Family Medicine

In brief: It's possible

But not very common.
More commonly causes nausea, but it can also cause dizziness and sleep disturbance - which may trigger headaches, especially if you are prone to migraines. I would mention it to your doctor because headaches can be triggered by numerous things, not just medications.

In brief: It's possible

But not very common.
More commonly causes nausea, but it can also cause dizziness and sleep disturbance - which may trigger headaches, especially if you are prone to migraines. I would mention it to your doctor because headaches can be triggered by numerous things, not just medications.
Dr. James Okamoto
Dr. James Okamoto
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors